My daughter is thought to have pertussis and was first treated with Cefprozil for 10 days after having a cough for over a month. However, as soon as her last dose was finished she began coughing again. The doctor then decided it was Pertussis so he gave her a 5 day dose of Azithromycin. She stopped coughing. However, 9 days later the cough is back again. What should I do? Is it really Pertussis and do I need to get her back on more antibiotics?
Did the blood culture show B. pertussis bacteria? For pertussis, the course of illness is usually prolonged. It can last for 6-8 weeks followed by a recovery phase of few weeks. It needs prolonged antibiotic therapy for about 2 weeks. If her symptoms are worsening, then the complication of pneumonia needs to be ruled out. Please consult your primary care physician for further evaluation.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.